MAUDE Adverse Event Report: ETHICON INC. PDSII UD 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII UD 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z259H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- were there any adverse consequences associated with the patient? - was the needle piece(s) retrieved during the same procedure? - what measures were implemented to retrieve the broken piece? - was there any additional tissue damage resulting from the search for the needle piece? - were there any unexpected outcomes or complications resulting from the prolonged surgery time? - which tissue was being sutured when the event occurred? - was additional dissection required in other organs/tissues other than the target tissue? - was there any change in the patient¿s post operative care due to the prolonged procedure? - could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided.
 
Event or Problem Description
It was reported that a patient underwent a breast reconstruction on (b)(6)2025 and suture was used.During the procedure, the needle broke from the suture.The string completely broke off.The case was extended by twenty-five minutes.The needle was found and removed from the patient.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
PDSII UD 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21572348
Report Number2210968-2025-02558
Device Sequence Number8751918
Product Code NEW
UDI-Device Identifier10705031060340
UDI-Public(01)10705031060340(17)291031(10)104SB0
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ259H
Device Lot Number104SB0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown